A case of toxic shock due to clandestine abortion by misoprostol self-administration.

Risultato della ricerca: Contributo in rivistaArticolo in rivistapeer review

2 Citazioni (Scopus)

Abstract

Maternal mortality and morbidity are the leading causes of death and illness, respectively, among women of reproductive age in many countries throughout the world. Of all maternal deaths, those related to unsafe abortions are the most widely underestimated, but they are also the most largely preventable. Medical abortion is a safe and reliable method for termination of a pregnancy in early gestation, although it is important to be aware of signs and symptoms of severe infection and toxic shock syndrome after the medical termination of pregnancy; case studies in literature are rarely fatal events. We report the first case of septic shock syndrome following a clandestine pregnancy termination with a misoprostol-only regimen (12 tablets 200 μg each). Autopsy findings and histopathological examination proved that the woman died from septic shock. This case suggests to improve the forensic investigations in case of unsafe, often clandestine, abortion is suspected.
Lingua originaleEnglish
pagine (da-a)1662-1664
Numero di pagine3
RivistaJournal of Forensic Sciences
Volume2014 (59)
DOI
Stato di pubblicazionePubblicato - 2014

Keywords

  • abortion
  • misoprostol
  • toxic-shock

Fingerprint Entra nei temi di ricerca di 'A case of toxic shock due to clandestine abortion by misoprostol self-administration.'. Insieme formano una fingerprint unica.

Cita questo